Agenda for Wednesday, April 27, 2016

Time Description Location
7:00 - 8:30 a.m. BUFFET BREAKFAST

Friday's Station (18th Floor)
7;00 - 8:30 a.m. YOGA & YOGURT!

Emerald Bay
7:00 - 8:30 a.m. LATE REGISTRATION

Hospitality
8:00 a.m. EXHIBIT AREA OPEN

Convention Center Promenade
8:30 - 9:30 a.m. DECISION FATIGUE: TIRED AND TRUE METHODS - BRAIN-BASED METHODS (1 Hour CJE/CLE)
John B. Arden, Ph.D., Director of Training, Kaiser Permanente

While decision fatigue can happen to anyone, it is a real concern for those who serve the public through decision-making. Dr. Arden will identify signs of decision fatigue, and provide brain-based tips for avoiding it.
PDF File Icon Healthy Job Satisfaction for Judges
Sand Harbor II & III
9:30 - 9:45 a.m. BREAK
(Sponsored by Intercept Offender Monitoring, Journal Technologies, and SCRAM of Nevada)

Convention Center Promenade
9:45 - 10:45 a.m. UNCONSCIOUS BIAS AND DECISION MAKING (1 Hour CJE/CLE)
Mr. Michael A. Roosevelt, Principal Consultant, Maat Consulting Services

Everyone deals with unconscious bias. Mr. Roosevelt will raise awareness on the issue and provide methods for judges to put to practical application to avoid letting the issue influence decision-making processes.
PDF File Icon Implicit Bias in the Courtroom
University of Cincinnati Law Review
Afro Features
Sand Harbor II & III
10:00 a.m. - 5:00 p.m. WELLNESS CARE CENTER OPEN
(Sponsored by Reno Acupuncture & Integrative Medicine)

Emerald Bay
10:45 - 11:00 a.m. BREAK

Convention Center Promenade
11:00 a.m. - 12:00 p.m. PUBLIC TRUST AND CONFIDENCE IN THE JUDICIARY: PERCEPTION VERSUS REALITY (1 Hour CJE/CLE)
Presiding Judge Charles J. Hoskin, Eighth Judicial District Court, Family Division
Mr. David J. Madden, Assistant Circuit Executive, U.S. Court of the Ninth Circuit
Mr. Scott Sonner, Correspondent, The Associated Press

The panelwill lead a discussion on public trust and confidence, media matters, and perception of discipline within the legal community.
PDF File Icon Setting the Record Straight
Top Ten Tips for Establishing Relationships with the Media
Sand Harbor II & III
12:00 - 1:15 p.m. WORKING LUNCH: JUDICIAL ETHICS IS NO LAUGHING MATTER...OR IS IT? (1 Hour Ethics CJE/CLE)
Sean Carter, Esq., Humorist at Law

Humorist at Law, Sean Carter, Esq., will bring his trademark humor to this working lunch, focusing on judicial ethics.
PDF File Icon It's Not The Fruit, It's The Root
South Shore Room
1:15 - 2:45 p.m. DEMOGRAPHIC TSUNAMI (1.5 Hours CJE/CLE)
Peter Reed, Ph.D., MPH, Stanford Center for Aging, Division of Health Sciences, University of Nevada, Reno

The population is aging. This includes defendants, litigants, attorneys, jurors, and jurists. How will aging impact court proceedings?
Sand Harbor II & III
2:45 - 3:00 p.m. BREAK
(Sponsored by Intercept Offender Monitoring, Journal Technologies, and SCRAM of Nevada)

Convention Center Promenade
3:00 - 4:00 p.m. WHAT'S NEW IN JUDICIAL DISCIPLINE (1 Ethics Hour CJE/CLE)
Paul Deyhle, Esq.

General Counsel and Executive Director, Paul Deyhle, will discuss the complaint process and new legislation (AB68), as well as recent changes to the Nevada Commission on Judicial Discipline.
Sand Harbor II & III
4:00 - 4:15 p.m. BREAK

Convention Center Promenade
4:15 - 5:15 p.m. EVIDENCE BYTES: DIGITAL EVIDENCE, AUTHENTICATION, AND METADATA (1 Hour CJE/CLE)
Mr. Edward Hunter, Digital Forensic Analyst, Hunter Forensics

Is that Facebook photo authentic? How can you be sure that e-mail or text was sent from the defendant’s or respondent’s account? Mr. Hunter will share the methods and tools of authentication for digital evidence. This course will identify obstacles to admitting digital evidence, and evidentiary issues you can anticipate seeing in your
PDF File Icon Digital Evidence
Sand Harbor II & III
5:30 - 7:30 p.m. RECEPTION
(Sponsored by State Bar of Nevada)

Summit Lounge
6:00 p.m. EXHIBIT AREA CLOSED

Convention Center Promenade
7:30 p.m. DINNER (ON YOUR OWN)

9:00 - 11:00 p.m. HOSPITALITY SUITE OPEN

TBA